The Annals of Statistics

The Random Average Mode Estimator

Gary W. Oehlert

Full-text: Open access

Abstract

This paper proposes an estimator for the mean of a positive random variable given a sample from that random variable. The positive mean estimation problem is common, but there are few results for this problem in the literature. This paper shows the proposed estimator to be less sensitive to outlying values than the sample mean and determines its asymptotic mean squared error.

Article information

Source
Ann. Statist., Volume 13, Number 4 (1985), 1418-1431.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176349745

Digital Object Identifier
doi:10.1214/aos/1176349745

Mathematical Reviews number (MathSciNet)
MR811500

Zentralblatt MATH identifier
0588.62050

JSTOR
links.jstor.org

Subjects
Primary: 62G05: Estimation
Secondary: 62F35: Robustness and adaptive procedures

Keywords
Nonparametric mean estimation robust estimation

Citation

Oehlert, Gary W. The Random Average Mode Estimator. Ann. Statist. 13 (1985), no. 4, 1418--1431. doi:10.1214/aos/1176349745. https://projecteuclid.org/euclid.aos/1176349745


Export citation